Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Apr 8, 2011, 1:56 PM MDT for Eddy County, New Mexico. It took effect at Apr 9, 2011, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 8, 2011, 1:56 PM MDT (19:56 UTC)
- In effect from
- Apr 9, 2011, 12:00 PM MDT
- Expired
- Apr 9, 2011, 4:19 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
990 WWUS74 KMAF 081956 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CDT FRI APR 8 2011 ...VERY WINDY CONDITIONS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN AND HIGHWAY 54 CORRIDOR AND THE SOUTHEAST NEW MEXICO PLAINS SATURDAY AND SUNDAY... .THE APPROACH OF A STRONG UPPER LEVEL STORM SYSTEM FROM THE WEST WILL RESULT IN INCREASING WIND SPEEDS THIS WEEKEND. THE COMBINATION OF THESE STRONG UPPER WINDS ALONG WITH A TIGHTENING SURFACE PRESSURE GRADIENT WILL PRODUCE WINDY TO VERY WINDY CONDITIONS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS BEGINNING SATURDAY AFTERNOON. THESE STRONG WINDS WILL THEN SPREAD ACROSS THE VAN HORN AND HIGHWAY 54 CORRIDOR AND EDDY COUNTY PLAINS SATURDAY NIGHT. STRONG WINDS ARE LIKELY TO CONTINUE ACROSS THE MENTIONED AREAS THROUGH THE EARLY EVENING ON SUNDAY. AS THE UPPER LEVEL STORM SYSTEM MOVES EAST AS THE REGION SUNDAY NIGHT... WIND SPEEDS WILL BE ON THE DECREASE. NMZ027-TXZ258-091100- /O.CON.KMAF.HW.W.0024.110409T1800Z-110411T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 156 PM MDT FRI APR 8 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 6 PM MDT SUNDAY... * TIMING...SATURDAY AFTERNOON INTO EARLY SUNDAY EVENING. * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS UP TO 75 MPH. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-091100- /O.NEW.KMAF.HW.A.0016.110409T1800Z-110411T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 256 PM CDT FRI APR 8 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING. * TIMING...SATURDAY AFTERNOON INTO EARLY SUNDAY EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS NEAR 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ028-TXZ057-091100- /O.NEW.KMAF.HW.A.0016.110410T0600Z-110411T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN 256 PM CDT FRI APR 8 2011 /156 PM MDT FRI APR 8 2011/ ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * TIMING...LATE SATURDAY NIGHT INTO EARLY SUNDAY EVENING. * WINDS...WEST 35 TO 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
843
WWUS74 KMAF 091019
NPWMAF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
519 AM CDT SAT APR 9 2011
...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
TODAY AND SUNDAY... WITH HIGH WINDS EXPECTED OVER EDDY AND
CULBERSON COUNTIES ON SUNDAY...
...WINDY CONDITIONS EXPECTED ACROSS MOST OF WEST TEXAS AND
SOUTHEAST NEW MEXICO THIS AFTERNOON AND SUNDAY...
.THE APPROACH OF A STRONG UPPER LEVEL TROUGH WILL RESULT IN
INCREASING WIND SPEEDS TODAY AND TOMORROW. THE COMBINATION OF
THESE STRONG UPPER WINDS ALONG WITH A TIGHTENING SURFACE PRESSURE
GRADIENT WILL PRODUCE VERY WINDY CONDITIONS ACROSS THE GUADALUPE
AND DAVIS MOUNTAINS BEGINNING THIS AFTERNOON AND CONTINUING
THROUGH SUNDAY. THESE HIGH WINDS WILL SPREAD ACROSS THE VAN HORN
AND HIGHWAY 54 CORRIDOR AND EDDY COUNTY PLAINS SUNDAY. WINDY
CONDITIONS CAN ALSO BE EXPECTED ACROSS MOST OF THE REST OF WEST
TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND AGAIN ON SUNDAY
RESULTING IN AREAS OF BLOWING DUST. AS THE UPPER LEVEL TROUGH MOVES
EAST OF THE REGION SUNDAY NIGHT... WIND SPEEDS WILL DECREASE.
NMZ028-TXZ057-092200-
/O.UPG.KMAF.HW.A.0016.110410T0600Z-110411T0000Z/
/O.NEW.KMAF.WI.Y.0010.110409T1800Z-110410T0100Z/
/O.EXB.KMAF.HW.W.0024.110410T1500Z-110411T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN
519 AM CDT SAT APR 9 2011 /419 AM MDT SAT APR 9 2011/
...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM
CDT /6 PM MDT/ SUNDAY...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
7 PM CDT /6 PM MDT/ SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED.
THIS WIND ADVISORY IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT.
* TIMING...THIS AFTERNOON AND AGAIN SUNDAY.
* WINDS...SOUTHWEST 25 TO 35 WITH GUSTS TO 45 MPH TODAY.
WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.
* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR
MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...
VANS...AND TRACTOR TRAILERS. BLOWING DUST WILL REDUCE
VISIBILITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.
&&
$$
TXZ074-092200-
/O.UPG.KMAF.HW.A.0016.110409T1800Z-110411T0000Z/
/O.EXA.KMAF.HW.W.0024.110409T1800Z-110411T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
519 AM CDT SAT APR 9 2011
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT SUNDAY...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.
* TIMING...THIS AFTERNOON THROUGH SUNDAY.
* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH.
* IMPACTS...HIGH PROFILE VEHICLES TRAVELING THROUGH THE
MOUNTAINS SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS
DRIVING CONDITIONS. BLOWING DUST WILL REDUCE VISIBILITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
&&
$$
NMZ027-TXZ258-092200-
/O.CON.KMAF.HW.W.0024.110409T1800Z-110411T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
419 AM MDT SAT APR 9 2011
...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
MDT SUNDAY...
* TIMING...THIS AFTERNOON THROUGH SUNDAY.
* WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS UP TO 75 MPH TODAY.
WEST 40 TO 60 MPH WITH GUSTS TO 85 MPH SUNDAY.
* IMPACTS...HIGH PROFILE VEHICLES TRAVELING THROUGH THE
MOUNTAINS SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS
DRIVING CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE
LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD
AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE
MOUNTAINS. BLOWING DUST WILL REDUCE VISIBILITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
&&
$$
NMZ029-033-034-TXZ045>048-050>053-058>063-067>070-075-080-092200-
/O.NEW.KMAF.WI.Y.0010.110409T1800Z-110410T0100Z/
/O.NEW.KMAF.WI.Y.0011.110410T1500Z-110411T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...MARFA
519 AM CDT SAT APR 9 2011 /419 AM MDT SAT APR 9 2011/
...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT
/6 PM MDT/ SUNDAY...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. A WIND ADVISORY
HAS ALSO BEEN ISSUED FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM
MDT/ SUNDAY.
* TIMING...THIS AFTERNOON AND SUNDAY.
* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.
* IMPACTS...SUDDEN GUSTS MAY AFFECT DRIVING. BLOWING DUST WILL
REDUCE VISIBILITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.
&&
$$What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Apr 8, 11:37 AM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 8, 11:37 AM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1237 PM CDT FRI APR 8 2011
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL PREVAIL AT
THE TERMINALS THIS AFTERNOON. BY SUNSET THE WINDS WILL BECOME SOUTHEAST
AND DIMINISH TO 10 TO 15 MPH AT MOST TERMINALS THROUGH THE NIGHT.
LOW CLOUDS ARE EXPECTED TO REMAIN EAST OF THE TERMINALS EARLY
SATURDAY MORNING.
12
&&
.PREV DISCUSSION... /ISSUED 625 AM CDT FRI APR 8 2011/
DISCUSSION...
AVIATION...
VFR CONDITIONS WITH INCREASING HIGH CLOUDS ACROSS THE AREA. LIGHT
WIND WILL BECOME SOUTHWEST AND GUSTY BY AFTERNOON AS STRONGER
WINDS ALOFT MIX DOWN. EXPECT WIND TO DROP OFF SIGNIFICANTLY AFTER
SUNSET.
PREV DISCUSSION... /ISSUED 418 AM CDT FRI APR 8 2011/
DISCUSSION...
A CLOSED UPPER LOW MOVING ACROSS CALIFORNIA TODAY WILL PASS OVER
THE GREAT BASIN SATURDAY AND CROSS THE ROCKIES EARLY SUNDAY. THIS
TROUGH WILL PASS OVER THE REGION DURING THE DAY SUNDAY AND BE WELL
EAST OF THE REGION BY MONDAY. HIGH PRESSURE RETURNS MONDAY AND
TUESDAY.
WILL HAVE INCREASING SOUTHWEST FLOW ACROSS THE AREA AHEAD OF THE
UPPER TROUGH. WILL HAVE HIGH WIND CONDITIONS IN THE GUADALUPE
MOUNTAINS BEGINNING SATURDAY AFTERNOON AND CONTINUING THROUGH SUNDAY
AS THE TROUGH SWINGS ACROSS. WILL ISSUE HIGH WIND WARNING... EXPECT
WILL NEED WIND ADVISORY FOR MUCH OF THE REST OF THE AREA SUNDAY.
NO SURPRISE THAT VERY DRY CONDITIONS CONTINUE ACROSS THE CWA. DEWPTS
WERE IN THE 20S THIS MORNING WHILE DEWPTS IN THE 40S HAVE CREPT INTO
SANDERSON AND FORT STOCKTON. GOOD LOW LEVEL MOISTURE NOT ALL THAT
FAR AWAY WITH DEWPTS IN THE 60S UP TO 70 REMAINS OVER CENTRAL TEXAS.
NOT MUCH RAIN CHANCES TO TALK ABOUT AS MOISTURE HAS BEEN MISSING.
MAY SEE ISOLATED STORMS IN THE EAST SATURDAY NIGHT ALONG THE
DRYLINE/PACIFIC FRONT AS DEWPTS IN THE 50S TRY TO CREEP BACK INTO
THE SNYDER TO BIG LAKE AREA. SWODY2 HAS THAT AREA IN GENERAL
THUNDER AND GFS DOES CONTINUE TO DEVELOP A LITTLE QPF OVER THE EAST
SO WILL LEAVE ISOLATED POPS IN.
AHEAD OF UPPER TROUGH A DEEP SURFACE LOW WILL DEVELOP OVER EASTERN
COLORADO WITH A SURFACE TROUGH EXTENDING DOWN ALONG THE NM/TX BORDER
SOUTHWARD TO THE RIO GRANDE. LOOKS PRETTY WINDY SATURDAY. AS THE
UPPER TROUGH MOVES EAST ACROSS THE REGION IT WILL DRIVE A PACIFIC
FRONT ACROSS THE AREA EARLY SUNDAY WITH A GUSTY WEST WIND IN ITS
WAKE. ALREADY HAVE AREAS OF BLOWING DUST IN THE FORECAST FOR MOST
OF CWA SATURDAY. A TIGHT PRESSURE GRADIENT SUNDAY WILL RESULT IN
VERY WINDY CONDITIONS ACROSS THE AREA. NO SURPRISE HAVE MENTION OF
AREAS OF BLOWING DUST MOST OF CWA AGAIN SUNDAY.
MAF HAS HAD 4 OUT OF 7 DAYS IN APRIL OVER 90... WITH HIGHS AROUND
90 POSSIBLE AGAIN TODAY AND SATURDAY. DRYDEN WAS JUST SHORT OF 100
YESTERDAY. WILL BE COOLER SUNDAY BEHIND THE PACIFIC FRONT WITH
HIGHS BRIEFLY IN THE 70S. NEXT WEEK LOOKS A LITTLE COOLER THAN LAST
WEEK WITH HIGHS GENERALLY IN THE 80S. MAY SEE A COLD FRONT LATE IN
THE WEEK WITH HIGHS DROPPING BACK INTO THE 70S.
FIRE WEATHER...
A PERIOD OF CRITICAL TO EXTREME FIRE WEATHER WILL CONTINUE ACROSS
WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH THIS WEEKEND.
TODAY...SURFACE LOW PRESSURE WILL DEEPEN IN THE VICINITY OF EASTERN
COLORADO...WITH THE SURFACE TROUGH AXIS EXTENDING SOUTHWARD THROUGH
WEST TEXAS AND SOUTHEAST NEW MEXICO. THE LOW LEVEL THERMAL RIDGE
WILL BE MOST PRONOUNCED FROM THE PERMIAN BASIN TO THE BIG BEND
REGION THIS AFTERNOON...WHERE MANY LOCATIONS WILL WARM INTO THE 90S.
A MODEST MSLP GRADIENT...ALONG WITH A WELL MIXED ATMOSPHERE WILL
PROMOTE SOUTHWESTERLY 20 FT WINDS NEAR OR ABOVE 20 MPH ACROSS MOST
OF THE FORECAST AREA THIS AFTERNOON. THE WELL ABOVE NORMAL
TEMPERATURES COMBINED WITH SURFACE DEWPOINTS IN THE TEENS AND 20S
WILL RESULT IN WIDESPREAD MINIMUM RH VALUES OF 10 PERCENT OR LESS
OVER THE FORECAST AREA. GIVEN THESE FACTORS...ALONG WITH THE VERY
DRY FUELS...WE WILL CONTINUE THE RED FLAG WARNING FOR ALL OF WEST
TEXAS AND SOUTHEAST NEW MEXICO TODAY. WIND SPEEDS WILL DIMINISH
ACROSS MOST LOCATIONS DURING THE EARLY TO MID EVENING HOURS. LOW
LEVEL MOISTURE MAY ALSO RETURN TO THE LOWER TRANS PECOS...AND THE
EASTERN AND SOUTHERN PERMIAN BASIN LATE THIS EVENING. AS SUCH...WE
WILL ALLOW THE RED FLAG WARNING TO EXPIRE BY 10 PM CDT...OR 9 PM MDT.
SATURDAY...SOUTHWESTERLY MID LEVEL FLOW WILL STRENGTHEN AHEAD OF AN
APPROACHING POTENT UPPER LEVEL STORM SYSTEM. STRONG MID LEVEL WINDS
ALONG WITH A TIGHTENING MSLP GRADIENT ALONG THE SURFACE TROUGH WILL
BRING WINDY TO VERY WINDY CONDITIONS ACROSS ALL OF THE FORECAST AREA
SATURDAY. 20 FT WIND SPEEDS WILL AVERAGE 20-30 MPH OVER MOST OF THE
REGION...WITH STRONGER SPEEDS IN THE MOUNTAINS. ENHANCED LOW LEVEL
THERMAL RIDGING WILL ALLOW TEMPERATURES TO WARM ABOUT 15-20 DEGREES
ABOVE NORMAL SATURDAY AFTERNOON. RH VALUES SHOULD ALSO DROP INTO THE
SINGLE DIGITS ACROSS MOST LOCATIONS. THESE CONDITIONS WILL FAVOR
DANGEROUS WILDFIRE GROWTH AND SPREAD SATURDAY. CONFIDENCE IS HIGH
ENOUGH TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING
ACROSS ALL OF THE FORECAST AREA...AND MAKE EFFECTIVE FROM MID
MORNING THROUGH LATE EVENING SATURDAY.
SUNDAY...THE POTENT UPPER LEVEL TROUGH WILL LIFT ACROSS THE CENTRAL/
SOUTHERN PLAINS...AND ITS ASSOCIATED PACIFIC COLD FRONT WILL SWEEP
FROM WEST TO EAST ACROSS THE FORECAST AREA SUNDAY MORNING. A VERY
TIGHT GRADIENT BEHIND THE FRONT WILL BRING VERY WINDY CONDITIONS TO
MUCH OF THE FORECAST AREA...WITH SUSTAINED 20 FT SPEEDS OVER 25 MPH
WITH SOME GUSTS TO 40 MPH COMMON OVER MOST LOCATIONS. TEMPERATURES
WILL BE MUCH COOLER BEHIND THE FRONT...WITH AFTERNOON HIGHS MOSTLY
IN THE 60S MOUNTAINS AND 70S PLAINS. HOWEVER...VERY DRY AIR IS
EXPECTED TO SPREAD INTO THE REGION BEHIND THE FRONT WITH SURFACE
DEWPOINTS DROPPING WELL INTO THE SINGLE DIGITS...PARTICULARLY OVER
NORTHERN AND WESTERN AREAS. THIS WILL FAVOR SINGLE DIGIT RH AREA
WIDE DESPITE THE COOLER TEMPERATURES. THE STRONG WINDS AND LOW RH
WILL BRING A POTENTIAL FOR EXTREMELY CRITICAL FIRE WEATHER OVER THE
REGION SUNDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 9 AM SATURDAY TO MIDNIGHT MDT SATURDAY
NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM NOON SATURDAY TO 6 PM MDT SUNDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ SATURDAY TO 1 AM CDT
/MIDNIGHT MDT/ SUNDAY FOR THE FOLLOWING ZONES... ANDREWS...
BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM NOON SATURDAY TO 6 PM MDT SUNDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
99Hazardous weather outlook, Apr 8, 1:14 PM MDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CDT FRI APR 8 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 214 PM CDT FRI APR 8 2011 /114 PM MDT FRI APR 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF ABOVE NORMAL TEMPERATURES...VERY LOW RELATIVE HUMIDITY...AND WINDY CONDITIONS WILL BRING FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD TO WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH EARLY THIS EVENING. A RED FLAG WARNING IS IN EFFECT THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ABOVE NORMAL TEMPERATURES...ALONG WITH WINDY AND VERY DRY CONDITIONS WILL CONTINUE ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO SATURDAY. A STRONG PACIFIC COLD FRONT WILL PUSH THROUGH THE REGION SUNDAY MORNING...BRINGING VERY DRY AND WINDY CONDITIONS TO ALL AREAS THROUGH THE DAY SUNDAY. A PERIOD OF CRITICAL TO EXTREME FIRE WEATHER WILL IMPACT WEST TEXAS AND SOUTHEAST NEW MEXICO BOTH DAYS...AND DANGEROUS WILDFIRE GROWTH AND SPREAD WILL BE POSSIBLE. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL AREAS SATURDAY AND SUNDAY. WINDY TO VERY WINDY CONDITIONS WILL OCCUR ACROSS ALL OF SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS SATURDAY AND SUNDAY...WITH HIGH WINDS EXPECTED IN THE GUADALUPE MOUNTAINS SATURDAY AND SUNDAY. HIGH WINDS MAY NOT ONLY IMPACT THE GUADALUPE MOUNTAINS...BUT COULD ALSO SPREAD INTO PORTIONS OF THE EDDY COUNTY PLAINS...VAN HORN HIGHWAY 54 CORRIDOR AND DAVIS MOUNTAINS LATE SATURDAY THROUGH SUNDAY. A HIGH WIND WATCH IS IN EFFECT FOR THESE AREAS. RESIDENTS SHOULD KEEP ABREAST OF THE LATEST FORECASTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:13 AM MDT | High Wind Warning | MAF | Eddy | 65 hr |
| Apr 8, 4:46 AM MDT | Red Flag Warning | MAF | 42 hr | |
| Apr 8, 1:49 PM MDT | Red Flag Warning | MAF | 55 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.